A fifth order semidiscrete mKdV equation. (English) Zbl 1339.37064

Summary: In this paper, aiming to get more insight on the relation between the higher order semidiscrete mKdV equations and higher order mKdV equations, we construct a fifth order semidiscrete mKdV equation from the three known semidiscrete mKdV fluxes. We not only give its Lax pairs, Darboux transformation, explicit solutions and infinitely many conservation laws, but also show that their continuous limits yield the corresponding results for the fifth order mKdV equation. We thus conclude that the fifth order discrete mKdV equation is extremely an useful discrete scheme for the fifth order mKdV equation.


37K10 Completely integrable infinite-dimensional Hamiltonian and Lagrangian systems, integration methods, integrability tests, integrable hierarchies (KdV, KP, Toda, etc.)
37K40 Soliton theory, asymptotic behavior of solutions of infinite-dimensional Hamiltonian systems
37K05 Hamiltonian structures, symmetries, variational principles, conservation laws (MSC2010)
Full Text: DOI


[1] Ablowitz M J, Clarkson P A. Soliton nonlinear evolution equation and inverse scattering. In: London Math Soc, Lecture Note Series, vol. 149. Cambridge: Cambridge University Press, 1991 · Zbl 0762.35001
[2] Ablowitz M J, Ladik J F. A nonlinear difference scheme and inverse scattering. Stud Appl Math, 1996, 55: 213–229 · Zbl 0338.35002
[3] Ablowitz M J, Ladik J F. Nonlinear differential-difference equations and Fourier analiyses. J Math Phys, 1976, 17: 1011–1018 · Zbl 0322.42014
[4] Ablowitz M J, Ohta Y, Trubatch A D. On integrability and chaos in discrete systems. Chaos Solitons Fractals, 2000, 11: 159–169 · Zbl 1160.37413
[5] Ablowitz M J, Ramani A, Segur H. A connection between nonlinear evolution equations and ordinary differential equations of P-Type I. J Math Phys, 1980, 21: 715–721 · Zbl 0445.35056
[6] Boiti M, Bruschi M, Pempinelli F, et al. A discrete Schrödinger spectral problem and associated evolution equations. J Phys A, 2003, 36: 139–156 · Zbl 1067.39032
[7] Campbell D K, Bishop A R, Fessev K. Polarons in quasi-one-dimensional systems. Phys Rev B, 1982, 26: 6862–6874
[8] Hirota R. Nonlinear partial difference equations I. A difference analogue of the Korteweg-de Vires equation. J Phys Soc Japan, 1977, 43: 1424–1429 · Zbl 1334.39013
[9] Kupershmidt B A. Discrete Lax Equations and Differential-difference Calculus. Asterisque, No.123. Paris: Soc Math France, 1985 · Zbl 0565.58024
[10] Li Y S, Ma W X. A nonconfocal involutive system and constrained flows associated with the MKdVequation. J Math Phys, 2002, 43: 4950–4962 · Zbl 1060.37057
[11] Lin R L, Ma W X, Zeng Y B. Higher order potential expansion for the continuous limits of the Toda hierarchy. J Phys A, 2002, 35: 4915–4938 · Zbl 1039.37054
[12] Ma W X. Symmatry constraint of MKdV equations by binary nonlinearization. Physica A, 1995, 219: 467–481
[13] Morosi C, Pizzocchero L. On the continuous limit of integrable lattices III. Kupershmidt systems and sl (N + 1) KdV theories. J Phys A, 1998, 31: 2727–2746 · Zbl 0921.35147
[14] Morosi C, Pizzocchero L. On the continuous limits of integrable lattices I: The Kac-Moerbeke system and KdV theory. Commun Math Phys, 1996, 180: 505–528 · Zbl 0873.35085
[15] Ohta Y, Hirota R. A discrete KdV equation andlts Casorati determinant solution. J Phys Soc Japan, 1991, 60: 2095–2103
[16] Schwarz M. Korteweg de-Vries and nonlinear equations related to the Toda lattice. Adv Math, 1982, 44: 132–154 · Zbl 0508.58025
[17] Scott A C, Londahl P S, Eilbeck J C. Between the local-mode and normal-mode limits. Chem Phy Lett, 1985, 13: 29–36
[18] Toda M. Vibration of a chain with nonlinear interaction. J Phys Soc Japan, 1967, 22: 431–436
[19] Tsuchida T, Ujino J H, Wadati M. Integrable semidiscretization of the coupled modified KdV equations. J Math Phys, 1998, 39: 4785–4814 · Zbl 0933.35176
[20] Wadati M, Sanuki H, Konno K. Relationships among inverse method, Backlund transformation and an infinite number of conservation laws. Prog Theor Phys, 1975, 53: 419–436 · Zbl 1079.35506
[21] Zeng Y B, Wojciechowski S R. Restricted flows of the Ablowitz-Ladik hierarchy and their continuous limits. J Phys A, 1995, 28: 3825–3841 · Zbl 0859.35114
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.